Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 1, 2007, 12:15 AM CDT for Sedgwick County, Sumner County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 12:15 AM CDT (05:15 UTC)
- Expired
- Jun 1, 2007, 1:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 26 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 6:50 PM CDT | Tornado Watch | SPC | 6 hr |
| May 31, 10:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 010518 SVRICT KSC173-191-010615- /O.NEW.KICT.SV.W.0096.070601T0515Z-070601T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1215 AM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS. SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 115 AM CDT. * AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL... AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR RIVERDALE...OR NEAR WELLINGTON...AND MOVING NORTH AT 25 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... BELLE PLAINE...DERBY...HAYSVILLE...MULVANE...OAKLAWN...SOUTH WICHITA...RIVERDALE. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3731 9757 3729 9734 3757 9709 3764 9746 $$ HOWERTON
3 follow-up statements
000 WWUS53 KICT 010532 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1231 AM CDT FRI JUN 1 2007 KSC173-191-010615- /O.CON.KICT.SV.W.0096.000000T0000Z-070601T0615Z/ SEDGWICK KS-SUMNER KS- 1231 AM CDT FRI JUN 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SUMNER AND SOUTHEASTERN SEDGWICK COUNTIES UNTIL 115 AM CDT... AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR RIVERDALE...OR 10 MILES NORTH OF WELLINGTON...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... 4 MILES WEST OF MULVANE BY 1250 AM CDT. NEAR DERBY BY 115 AM CDT. THE TOWNS OF RIVERDALE AND OAKLAWN ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3731 9757 3729 9734 3757 9709 3764 9746 $$ JAKUB
000 WWUS53 KICT 010552 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1251 AM CDT FRI JUN 1 2007 KSC173-191-010615- /O.CON.KICT.SV.W.0096.000000T0000Z-070601T0615Z/ SEDGWICK KS-SUMNER KS- 1251 AM CDT FRI JUN 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SUMNER AND SOUTHEASTERN SEDGWICK COUNTIES UNTIL 115 AM CDT... AT 1246 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BELLE PLAINE...OR 12 MILES NORTH OF WELLINGTON...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR MULVANE BY 110 AM CDT. THE TOWN OF RIVERDALE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3731 9757 3729 9734 3757 9709 3764 9746 $$ JAKUB
000 WWUS53 KICT 010611 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 110 AM CDT FRI JUN 1 2007 KSC173-191-010620- /O.EXP.KICT.SV.W.0096.000000T0000Z-070601T0615Z/ SEDGWICK KS-SUMNER KS- 110 AM CDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SUMNER AND SOUTHEASTERN SEDGWICK COUNTIES WILL BE ALLOWED TO EXPIRE AT 115 AM CDT... AT 106 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 115 AM . A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3731 9757 3729 9734 3757 9709 3764 9746 $$ JAKUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 8:30 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 31, 8:30 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 830 PM CDT THU MAY 31 2007 .MESO UPDATE... CURRENT MCS CLUSTER AFFECTING RUSSELL...BARTON...ELLIS...RUSH COUNTIES APPEARS TO BE OCCURRING ALONG A W TO E OUTFLOW BOUNDARY THAT EXTENDS FROM WEST CENTRAL THRU CENTRAL KS. 30-35 KT SOUTHERLY LOW-LEVEL JET WILL CONTINUE TO TRANSPORT INCREASINGLY UNSTABLE AIRMASS WITH MLCAPES TO 2000 J/KG INTO CENTRAL AND WESTERN PART OF SOUTH CENTRAL KS OVER THE NEXT SEVERAL HOURS...ALONG WITH INCREASED WIND CONVERGENCE INTO THE OUTFLOW BOUNDARY. CORFIDI VECTORS SUGGEST EAST-SOUTHEASTWARD PROPAGATION WITH THIS CLUSTER POSSIBLY REACHING I-135 BY 04 OR 05Z. INCREASING LOW LEVEL HELICITY AND 0-1KM SHEAR ALONG WITH STRONG DEEP LAYER SHEAR ON HAVILAND...LAPS RUC40 SOUNDINGS SUGGESTS SUPERCELL STRUCTURES CONTINUE LIKELY WITH LARGE HAIL AND A TORNADO OR TWO POSSIBLE MAINLY WEST OF I-135. DAMAGING WIND THREAT A BIT ENHANCED THIS EVE WITH 0-3KM SHEAR VECTORS OF 30-35 KT. JMC && .PREV DISCUSSION... /ISSUED 616 PM CDT THU MAY 31 2007/ UPDATE FOR AVIATION SECTION... AVIATION... 00Z TAFS RSL/SLN/HUT/ICT/CNU WIDELY SCATTERED TS LIKELY WEST OF INTERSTATE 135 THIS EVENING AS 850 LOW-LEVEL JET INCREASES WATER VAPOR TRANSPORT INTO THE AREA. STRONGEST LIFT PROGGED 05Z THRU 12Z IN CENTRAL KS PER GFS /NAM- WRF. SO ORGANIZED CONVECTION POSSIBLE IN THAT TIME WINDOW. WILL THEREFORE CARRY TEMPO TS GROUPS AT RSL/SLN/HUT 05Z-10Z. UNCERTAINTIES EXIST REGARDING CONVECTIVE CLOUD DEBRIS AND IMPACT ON HEATING FRIDAY...SO WILL ONLY CARRY VCTS OR VCSH AT TAF SITES BEYOND 12Z FRIDAY DESPITE COLD FRONT IN AREA. JMC PREV DISCUSSION... /ISSUED 327 PM CDT THU MAY 31 2007/ DISCUSSION... FORECAST CHALLENGES/CONCERNS FOCUS ON SEVERE THUNDERSTORM/HEAVY RAIN/FLOODING POTENTIAL TONIGHT THROUGH FRIDAY. RATHER COMPLEX SCENARIO EXPECTED TO UNFOLD TONIGHT. CURRENTLY...SHOWERS/THUNDERSTORMS ARE BREAKING OUT ACROSS WEST/NORTHWEST/NORTHERN KANSAS AND SOUTHERN NEBRASKA IN ZONE OF 850-700MB WARM/MOIST ADVECTION AHEAD OF SHORTWAVE ENERGY ROTATING SOUTHEAST OUT OF THE NORTHERN/CENTRAL ROCKIES. ANTICIPATE THIS ACTIVITY TO CONTINUE TO MOVE/DEVELOP EAST/SOUTHEAST THROUGH THE EVENING HOURS...WITH MORE DEVELOPMENT POSSIBLE FARTHER SOUTHWEST OVER WESTERN/SOUTHWEST KANSAS...AS SHORTWAVE ENERGY AND COLD FRONT ENCROACH FROM THE NORTHWEST. LOW-LEVEL MOISTURE CONTINUES TO SURGE NORTHWARD INTO SOUTHERN AND WESTERN KANSAS PER SATELLITE IMAGERY AND SHORT-TERM MODEL GUIDANCE. ANTICIPATING A RATHER ACTIVE NIGHT...WITH ONE OR MORE THUNDERSTORM COMPLEXES PROGRESSING ACROSS KANSAS...AIDED BY STRONG LOW-LEVEL MOISTURE TRANSPORT AHEAD OF SHORTWAVE ENERGY. THINKING CURRENT ACTIVITY OVER NORTHWEST/NORTHERN KANSAS MAY AFFECT PORTIONS OF CENTRAL KANSAS BY THIS EVENING...WITH MORE ACTIVITY POSSIBLY MOVING/DEVELOPING INTO SOUTH-CENTRAL KANSAS LATER TONIGHT. GIVEN FAIRLY SATURATED GROUNDS OVER MAINLY CENTRAL KANSAS...DECIDED TO GO WITH A FLASH FLOOD WATCH 7PM THIS EVENING THROUGH 1PM FRIDAY FOR RENO...HARVEY AND MARION COUNTIES ON NORTHWESTWARD. CONDITIONS ALSO LOOK FAVORABLE FOR STRONG/SEVERE STORMS...ESPECIALLY BEFORE MIDNIGHT GENERALLY WEST OF THE TURNPIKE...GIVEN AMPLE DEEP LAYER SHEAR AND INCREASING INSTABILITY. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN FACT...GIVEN PERPENDICULAR ORIENTATION OF 700-500MB WINDS AND DECENT 0-3KM SHEAR...THINKING ONE OR MORE FORWARD PROPAGATING COMPLEXES WILL BE POSSIBLE...ENHANCING DAMAGING WIND POTENTIAL. STILL SOME UNCERTAINTY ON TIMING...LOCATION AND AREAL COVERAGE OF ANY THUNDERSTORM COMPLEX(ES). ADDITIONALLY...STORMS SHOULD BE FAIRLY PROGRESSIVE (ESPECIALLY BEFORE MIDNIGHT) WHICH MAY TEND TO DECREASE WIDESPREAD VERY HEAVY RAINFALL AMOUNTS. HOWEVER...FELT IT PRUDENT TO ISSUE THE WATCH GIVEN 3 HR FLASH FLOOD GUIDANCE OF ONLY 1.5 INCHES ACROSS CENTRAL KS. THUNDERSTORM POTENTIAL WILL CONTINUE ON FRIDAY...WITH BOUNDARY SLOWING DOWN SOMEWHERE OVER THE TURNPIKE/FLINT HILLS. DECIDED AGAINST EXTENDING THE FLASH FLOOD WATCH PAST 1 PM GIVEN THUNDERSTORM COVERAGE UNCERTAINTY...BUT CONTINUED HIGH PRECIPITABLE WATER VALUES WILL CONTINUE HEAVY RAIN THREAT. STRONG/SEVERE THUNDERSTORMS APPEAR POSSIBLE GENERALLY ALONG/SOUTHEAST OF THE TURNPIKE AHEAD OF THE FRONT...ESPECIALLY IF SUFFICIENT DESTABILIZATION OCCURS. LINGERING FRONTAL BOUNDARY...ALONG WITH SUBTLE SHORTWAVE ENERGY CONTINUING TO ROTATE SOUTHEASTWARD ON SOUTHERN PERIPHERY OF UPPER MIDWEST LOW SHOULD RESULT IN CONTINUED CHANCES FOR THUNDERSTORMS ACROSS MAINLY SOUTH-CENTRAL AND SOUTHEAST KS FRIDAY NIGHT THROUGH SATURDAY NIGHT. GIVEN THE FRONTAL BOUNDARY SLOWING DOWN OR MAYBE EVEN STALLING ALONG THE OKLAHOMA BORDER...COULD BE LOOKING AT CONTINUED HEAVY RAIN POTENTIAL...ESPECIALLY ACROSS SOUTHEAST KANSAS ON FRIDAY NIGHT/EARLY SATURDAY. THINGS SHOULD DRY OUT BY SUNDAY...AS NORTHWEST FLOW ALOFT DEVELOPS OVER THE CENTRAL CONUS AND SURFACE HIGH PRESSURE APPROACHES FROM THE NORTHWEST. MEDIUM RANGE MODELS ARE COMING INTO BETTER AGREEMENT IN BREAKING DOWN WESTERN CONUS RIDGE IN RESPONSE TO SHORTWAVE ENERGY COMING ONSHORE. STILL QUITE A BIT OF SPREAD BETWEEN VARIOUS MODELS AND GFS ENSEMBLES...BUT CONSENSUS IS FOR ABOVE NORMAL TEMPERATURES AND BREEZY CONDITIONS BY WEDNESDAY...WITH THUNDERSTORM CHANCES POSSIBLY INCREASING WITH THE POTENTIAL FOR A COLD FRONT TO APPROACH FROM THE NORTHWEST. KLEINSASSER AVIATION... COMPOSED FOR THE 18Z TAFS AT 1128 AM CDT...NOT A LOT OF TAF CONCERNS FOR THE FIRST 6 HOURS AS WARM AIR IN THE MID LAYERS KEEPING THINGS CAPPED. MAIN CONCERN WILL BE CONVECTIVE COMPLEX AFTER 06Z/FRI ACROSS CEN KS NEAR KRSL AND KHUT AND POSSIBLY KICT. WOULD PREFER TO GO WITH VCTS AFTER 06Z IN CEN KS UNTIL WE SEE WHERE THIS COMPLEX WILL TRACK. CERTAINLY COULD SEE SOME +TSRA AND VARIABLE WINDS GUSTING TO 35 TO 45 KNOTS. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 77 61 81 / 70 60 50 20 HUTCHINSON 62 75 59 82 / 70 60 30 10 NEWTON 64 76 60 81 / 70 60 40 20 ELDORADO 66 78 62 80 / 70 60 50 20 WINFIELD-KWLD 66 78 63 81 / 60 60 50 30 RUSSELL 58 74 55 81 / 70 50 20 10 GREAT BEND 58 74 56 81 / 70 50 20 10 SALINA 61 75 57 81 / 70 70 30 10 MCPHERSON 62 75 59 81 / 70 60 30 10 COFFEYVILLE 67 78 63 80 / 40 60 50 40 CHANUTE 66 78 63 80 / 40 60 50 30 IOLA 66 78 63 80 / 50 70 50 30 PARSONS-KPPF 67 78 63 80 / 40 60 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR KSZ032-033- 047>052-067-068. &&
Hazardous weather outlook, May 31, 4:26 PM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 426 PM CDT THU MAY 31 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-012230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 426 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ONE OR MORE CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE OR DEVELOP INTO PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS OF 60 TO 80 MPH...AND HAIL UP TO THE SIZE OF HALF DOLLARS. ADDITIONALLY...AREAS OF HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY LEAD TO MORE FLOODING CONCERNS. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE DETAILS ON THE FLOODING POTENTIAL. THE SEVERE THUNDERSTORM THREAT SHOULD STAY CONFINED TO AREAS GENERALLY ALONG AND WEST OF THE KANSAS TURNPIKE MAINLY BEFORE 1 AM. THE THREAT FOR HEAVY RAINFALL COULD CONTINUE ALL NIGHT...AND MAY REACH INTO PORTIONS OF SOUTHEAST KANSAS. ADDITIONALLY...A FEW STRONG STORMS CAPABLE OF SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE INTO SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONTINUED STRONG STORMS WITH THE POTENTIAL FOR SMALL HAIL...GUSTY WINDS...HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE ON FRIDAY...AS A COLD FRONT SLOWLY PROGRESSES ACROSS THE AREA. REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE DETAILS ON THE FLOODING POTENTIAL. THUNDERSTORM CHANCES MAY CONTINUE FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THE THREAT FOR A FEW STRONG STORMS ALONG WITH HEAVY RAIN AND LOCALIZED FLOODING MAY CONTINUE...ESPECIALLY ON FRIDAY NIGHT AND EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT FOR AREAS MAINLY ALONG AND WEST OF THE KANSAS TURNPIKE. ADDITIONALLY...REPORTS OF HEAVY RAINFALL AMOUNTS AND FLOODING WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP REC/BDK/ADK
In the hours before
Special weather statement, May 31, 11:42 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1142 PM CDT THU MAY 31 2007 KSZ093-098-010530- CHAUTAUQUA-COWLEY- 1142 PM CDT THU MAY 31 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA AND COWLEY COUNTIES... AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF GRAINOLA...OR 24 MILES WEST OF SEDAN...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, May 31, 11:47 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1147 PM CDT THU MAY 31 2007 KSZ068-083-010515- HARVEY-SEDGWICK- 1147 PM CDT THU MAY 31 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY AND SEDGWICK COUNTIES... AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT HOPE...OR 20 MILES SOUTHEAST OF HUTCHINSON...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
Special weather statement, May 31, 11:57 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1157 PM CDT THU MAY 31 2007 KSZ067-010600- RENO- 1157 PM CDT THU MAY 31 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN RENO COUNTY... AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SYLVIA...OR 29 MILES NORTHEAST OF PRATT... AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. HOWERTON
Special weather statement, Jun 1, 12:00 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1200 AM CDT FRI JUN 1 2007 KSZ069-070-010600- BUTLER-GREENWOOD- 1200 AM CDT FRI JUN 1 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND GREENWOOD COUNTIES... AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CASSODAY TO TOWANDA...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. HOWERTON
Special weather statement, Jun 1, 12:07 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1207 AM CDT FRI JUN 1 2007 KSZ093>095-098-099-010600- CHAUTAUQUA-COWLEY-ELK-MONTGOMERY-WILSON- 1207 AM CDT FRI JUN 1 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA...COWLEY...ELK...MONTGOMERY AND WILSON COUNTIES... AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LONGTON...OR 17 MILES NORTH OF SEDAN...AND MOVING NORTHEAST AT 20 MPH. OTHER SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING ACROSS EASTERN COWLEY COUNTY...ELK COUNTY...AND CHAUTAUQUA COUNTIES. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jun 1, 12:10 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1210 AM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG EL DORADO 37.82N 96.86W
05/31/2007 BUTLER KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A TREE DOWN IN NORTH CENTRAL EL
DORADO AND 55 MPH WINDS.
&&
SCHRECKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 60 min |
| May 31, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| May 31, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 54 min |
| May 31, 9:23 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 67 min |
| May 31, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 63 min |
| May 31, 9:44 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 61 min |
| May 31, 9:50 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 55 min |
| May 31, 10:17 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 52 min |
| May 31, 10:19 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 44 min |
| May 31, 10:26 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 79 min |
| May 31, 11:18 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 57 min |
| May 31, 11:49 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 71 min |
| Jun 1, 12:44 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 61 min |
| Jun 1, 1:21 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 54 min |
| Jun 1, 1:51 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 69 min |
| Jun 1, 2:40 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 50 min |
| Jun 1, 2:46 AM CDT | Flash Flood Warning | ICT | Elk, Greenwood | 5 hr |
| Jun 1, 2:54 AM CDT | Flash Flood Warning | ICT | Woodson | 5 hr |
| Jun 1, 3:14 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 46 min |
| Jun 1, 3:48 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 57 min |
| Jun 1, 3:14 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 61 min |
| Jun 1, 5:23 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 67 min |
| Jun 1, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 30 min |
| Jun 1, 6:44 PM CDT | Flash Flood Warning | ICT | Elk | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.